Advertisement

The Flow: Types of Solution

  • Mike R. Jeffrey
Chapter

Abstract

This chapter sets out the basic theory of flows around a discontinuity surface that underlies the qualitative features of piecewise-smooth dynamics.

References

  1. 20.
    E. Benoit, J. L. Callot, F. Diener, and M. Diener. Chasse au canard. Collect. Math., 31–32:37–119, 1981.MathSciNetzbMATHGoogle Scholar
  2. 26.
    M. Brons, M. Krupa, and M. Wechselberger. Mixed mode oscillations due to the generalized canard phenomenon. Fields Institute Communications, 49:39–63, 2006.MathSciNetzbMATHGoogle Scholar
  3. 48.
    M. di Bernardo, C. J. Budd, A. R. Champneys, and P. Kowalczyk. Piecewise-Smooth Dynamical Systems: Theory and Applications. Springer, 2008.Google Scholar
  4. 71.
    A. F. Filippov. Differential Equations with Discontinuous Righthand Sides. Kluwer Academic Publ. Dortrecht, 1988 (Russian 1985).Google Scholar
  5. 90.
    M. Guardia, T. M. Seara, and M. A. Teixeira. Generic bifurcations of low codimension of planar Filippov systems. J. Differ. Equ., pages 1967–2023, 2011.Google Scholar
  6. 92.
    J. Guckenheimer and P. Holmes. Nonlinear oscillations, dynamical systems, and bifurcations of vector fields. Applied Mathematical Sciences 42. Springer, 2002.Google Scholar
  7. 108.
    S. J. Hogan, M. E. Homer, M. R. Jeffrey, and R. Szalai. Piecewise smooth dynamical systems theory: the case of the missing boundary equilibrium bifurcations. Journal of Nonlinear Science, 26(5):1161–73, 2016.MathSciNetzbMATHGoogle Scholar
  8. 124.
    C. K. R. T. Jones. Geometric singular perturbation theory, volume 1609 of Lecture Notes in Math. pp. 44–120. Springer-Verlag (New York), 1995.Google Scholar
  9. 135.
    C. Kuehn. Multiple time scale dynamics. Springer, 2015.Google Scholar
  10. 177.
    C. Pugh and M. M. Peixoto. Structural stability. Scholarpedia, 3(9):4008, 2008.Google Scholar
  11. 199.
    S. Strogatz. Nonlinear Dynamics and Chaos. Westview Press, 2nd edition, 2014.Google Scholar
  12. 219.
    M. Wechselberger. A propos de canards (apropos canards). Trans. Amer. Math. Soc, 364:3289–3309, 2012.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Mike R. Jeffrey
    • 1
  1. 1.Department of Engineering MathematicsUniversity of BristolBristolUK

Personalised recommendations